Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Louisville, KY

October 6, 2014Harrison County, Indiana

NWS Louisville, KY issued this special weather statement at Oct 6, 2014, 9:52 AM EDT for Harrison County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 9:52 AM EDT (13:52 UTC)
Expired
Oct 6, 2014, 10:25 AM EDT
In force
33 min
Issued by
NWS Louisville, KY

County Harrison County, IN

The radar

The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 9:54 AM EDTHAIL 0.5Corydon, INPICTURE SENT INTO BROADCAST MEDIA OF APPROXIMATELY HALF INCH HAIL. VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS83 KLMK 061352
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 AM EDT MON OCT 6 2014

INZ090>092-KYZ030-061425-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-
952 AM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  LOUISVILLE...
  NEW ALBANY...
  JEFFERSONVILLE...
  LANESVILLE AND LOTTICK CORNER...
  EDWARDSVILLE...
  CLARKSVILLE AND CEMENTVILLE...
  OAK PARK AND LOUISVILLE BOWMAN FIELD...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
133 AND 137.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 6B.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 123.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8570 3822 8560 3812 8614 3822 8618
TIME...MOT...LOC 1353Z 250DEG 43KT 3818 8606

$$

EER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 6, 9:21 AM EDT, 31 minutes earlier.

Area forecast discussion, Oct 6, 9:21 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 AM EDT Mon Oct 6 2014

...Forecast Update...
Issued at 915 AM EDT Mon Oct 6 2014

Updated the forecast to reflect the latest radar trends and expected
convective evolution for later this afternoon.  Radar returns
continue to blossom this morning as isentropic ascent associated
with a 40-knot low-level jet has ramped up across the region.  This
trend will likely continue through the late morning hours, as this
activity shifts east into the Bluegrass region of Kentucky.  A
marginally severe hail threat will accompany this initial activity.

Attention will then turn to the west as a weak surface boundary and
strong vort max pushes into the region this afternoon.  The latest
HRRR has the best handle on the current convection, thus will lean
on its solution.  It depicts a ribbon of surface-based instability
developing along this surface front.  Will have to see how this
morning activity plays out to see if that instability will be
realized, but given almost all the model solutions are suggesting
some amount of SBCAPE along this boundary, confidence is increasing
that we will see at least some.  Therefore, expect additional
showers and thunderstorms to develop along this front, some being
strong to locally severe.  Low freezing levels will make for a hail
threat and strong winds just off the surface will also support
isolated damaging winds.  Given the low-level speed shear (0-1km
shear of 30 knots), an isolated tornado is also possible, especially
if storms can remain semi-discrete.  Updated products out shortly.

.SHORT TERM (Now through Tuesday)...
Issued at 310 AM EDT Mon Oct 6 2014

An intense 500mb closed low will continue to sit in place just south
of Hudson's Bay through late Tuesday, bringing broad cyclonic flow
across much of the eastern half of the nation, including the Lower
Ohio Valley. Several fast moving upper disturbances embedded within
this flow will bring periods of unsettled weather through late
Tuesday.

The first in this series brought scattered thunderstorms late last
night to central Kentucky, and should be exiting the region towards
dawn. A second system is currently bringing showers and embedded
thunderstorms to central Missouri. This system will spread showers
and scattered thunderstorms that may begin to overspread southern
Indiana and western Kentucky by mid morning, and the entire region
by noon. Finally, a third disturbance may arrive by late afternoon,
bringing additional thunderstorms late this afternoon or evening
across central and southern Kentucky.

Forecast soundings for this afternoon show modest instability
coupled with speed shear and some directional shear, leading to a
possibility of severe storms with a potential for damaging wind
gusts. Low freezing levels below 10kft may allow some storms to
produce small to marginally severe hail should enough surface
instability be realized. Currently, our southern counties, with a
potential for greater surface based instability, have the best
chance for strong storms during mid-to late afternoon.

Overall, any showers and storms today will have a hit or miss flavor
to them, but overall, most locations will see some rain and thus
likely pops are warranted. Skies will be variably cloudy with some
periods of sun. Southwest winds will increase to 10 to 15 mph with
some higher gusts by late morning, with some gusts up to 25 to 30
mph this afternoon across the Bluegrass and our eastern counties.
Highs will range from the lower 70s south to near 70 north.

Quiet weather is expected overnight with partly cloudy skies. For
Tuesday, yet another disturbance will approach, leading to scattered
to numerous showers and a risk of isolated thunderstorms developing
by afternoon. The NAM forecasts a weak surface low to move north of
the Ohio River Tuesday afternoon. This will cause surface winds to
back to the south, setting up directional shear as well as speed
shear. Strong storms are possible again Tuesday afternoon, if any
surface-based instability develops.

.LONG TERM (Tuesday Night through Sunday)...
Issued at 320 AM EDT Mon Oct 6 2014

...Excessive Rainfall Possible Late this Week...

Tuesday night the last in a series of upper level shortwaves will be
departing the region along with the broad upper trough.  This will
result in showers clearing the area from west to east Tues night.
We'll then see a dry mostly sunny day for Wed.  After starting the
day in the 50s, high temps will warm into the lower 70s for highs
Wed afternoon.  This will be the pick day of the long term period as
the pattern will become active once again for late in the week.

Remnants of tropical cyclone Simon will result in a very moist setup
along a slow moving frontal boundary late in the week.  We'll first
see the sfc boundary start to sharpen and move north through our
region as a weak warm front Wed night bringing slight chances for
convection west of I-65.  Showers/t-storms will increase in coverage
on Thurs as better moisture and instability arrive.  Precipitable
water (PWAT) values will rise to 1.6-1.8 inches starting late Thurs
which is higher than normal for this time of year.  As the frontal
boundary elongates and sinks south through the Ohio Valley Thurs
night/Friday, we'll see multiple waves of showers/storms some heavy
at times.  This should provide a good soaking of rain to the
region.  Some minor flooding problems might become an issue if
several cells train over a particular area.  However overall the
area is fairly dry at this point and most of the heavy rain will
likely be absorbed.

The latest 0Z GFS and 0Z GEM, push the frontal boundary well to our
south Fri night with sfc high pressure and cooler temps working into
the area for the weekend.  However, 12Z ECMWF and 0Z GFS ensembles
are much slower to pull the boundary south and this would result in
a wetter, warmer weekend.  Due to multiple drastically different
model solns, confidence is pretty low in the weekend forecast.
Since previous iterations of the GFS have been slower in pushing the
boundary south and since the 0Z GFS ensemble data is slower with a
southward progression, will continue a fairly wet forecast through
the weekend with 30% chances of precip.

As for temperatures for the latter half of the week, high temps
solidly in the 70s mid week will drop back into the mid 60s to low
70s as the rainy pattern sets up for the latter portion of the
week.  Low temps will generally range from the mid 40s to lower 60s
with the coolest nights looking to be Fri and Sat nights.

&&

.AVIATION (12Z TAF Update)...
Issued at 640 AM EDT Mon Oct 6 2014

Several fast moving disturbances will bring variable weather to the
area this morning through tonight. A disturbance will move across
southern Indiana this morning. Occasional light showers will move
across the TAF sites from mid-morning through the noon hours. With
the intermittent nature of these showers, will place TEMPO groups in
for the most likely times of these showers.

Any ceilings will remain VFR through the mid-morning hours. South
southwest winds will continue through the mid-morning hours at
around 8 to 10kt. Later today, southwest winds will increase to
around 10 to 15 kt, with some gusts over 20kt this afternoon.

The next wave will move through during the early afternoon hours.
Showers, with some isolated thunderstorms, will be likely at some
point later this afternoon, with the greatest threat of
thunderstorms across our south towards BWG. Some of these
thunderstorms near BWG may become strong with gusty winds and
isolated small hail.

At SDF and LEX, rain chances will diminish towards 00z Tuesday, but
at BWG, rain chances will continue through the evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....JSD
Long Term......AMS
Aviation.......JSD
Hazardous weather outlook, Oct 6, 4:26 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 AM EDT MON OCT 6 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
426 AM EDT MON OCT 6 2014 /326 AM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH MORE
WIDESPREAD THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON. STRONG
WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW SOME STORMS TO
BECOME SEVERE LATER THIS AFTERNOON...WITH DAMAGING WINDS AND
MARGINALLY LARGE HAIL. THE REGION MOST LIKELY TO SEE STRONG STORMS
WILL BE ACROSS SOUTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS
UPPER LEVEL DISTURBANCES PASS THROUGH THE AREA. SOME OF THE
STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

JSD/AMS

In the hours before

Special weather statement, Oct 6, 4:38 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM CDT MON OCT 6 2014

KYZ071-074-076-060910-
BARREN KY-METCALF KY-WARREN KY-
338 AM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF PLUM SPRINGS...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  BECKTON AND BON AYR...
  PRITCHARDSVILLE AND HAYWOOD...
  BRISTLETOWN...
  SLICK ROCK AND LECTA...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 39.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3692 8614 3693 8614 3692 8615 3692 8617
      3694 8617 3692 8619 3694 8620 3692 8621
      3692 8633 3702 8630 3710 8569 3689 8569
TIME...MOT...LOC 0838Z 268DEG 40KT 3697 8613

AMS
Special weather statement, Oct 6, 5:08 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 AM CDT MON OCT 6 2014

KYZ074-076>078-081-060935-
ADAIR KY-BARREN KY-CUMBERLAND KY-METCALFE KY-RUSSELL KY-
408 AM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH
HAIL...AND 40 MPH WINDS WILL MOVE EAST OF GLASGOW AND INTO METCALFE
COUNTY...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF GLASGOW...AND MOVING EAST AT 45
MPH.

OCCASIONAL LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  EDMONTON...
  COLUMBIA...
  CEDAR FLATS AND BEECHVILLE...
  GASCON AND CORK...
  NELL AND WEED...
  SPARKSVILLE AND TORIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3714 8522 3691 8517 3690 8584 3707 8586
TIME...MOT...LOC 0907Z 266DEG 40KT 3699 8573

JSD
Special weather statement, Oct 6, 8:50 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT MON OCT 6 2014

KYZ030-034-038-061320-
JEFFERSON KY-SHELBY KY-SPENCER KY-
850 AM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 848 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FERN CREEK...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JEFFERSONTOWN...
  SHELBYVILLE...
  WILSONVILLE AND L S PARK...
  VEECH AND ELK CREEK...
  FINCHVILLE AND JOYES...
  VEACHLAND AND MIDDLETOWN HEIGHTS...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
19 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8506 3809 8547 3811 8543 3812 8543
      3808 8552 3808 8557 3820 8558 3832 8514
TIME...MOT...LOC 1250Z 259DEG 39KT 3814 8549

EER
Special weather statement, Oct 6, 8:58 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 AM CDT MON OCT 6 2014

INZ089-KYZ024-025-061330-
BRECKINRIDGE KY-MEADE KY-PERRY IN-
758 AM CDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TELL CITY...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GATCHEL AND GERALD...
  DERBY AND CHENAULTT...
  DEXTER AND CONCORDIA...
  BEECHLAND AND WOLF CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8680 3801 8678 3803 8678 3804 8677
      3813 8643 3811 8640 3813 8638 3813 8633
      3816 8632 3804 8627 3795 8678
TIME...MOT...LOC 1258Z 251DEG 43KT 3800 8671

EER
Special weather statement, Oct 6, 9:27 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 AM EDT MON OCT 6 2014

INZ084-090-KYZ025-061355-
CRAWFORD IN-HARRISON IN-MEADE KY-
927 AM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF BRANDENBURG...AND MOVING
EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CORYDON...
  CEDAR FLAT AND NEW AMSTERDAM...
  VALLEY CITY...
  BRECKENRIDGE AND NEW MIDDLETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3813 8646 3827 8601 3815 8594 3804 8646
      3805 8646 3805 8644 3808 8643 3810 8647
TIME...MOT...LOC 1327Z 250DEG 43KT 3809 8640

EER
Special weather statement, Oct 6, 9:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 AM EDT MON OCT 6 2014

INZ090>092-KYZ030-061425-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-
952 AM EDT MON OCT 6 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  LOUISVILLE...
  NEW ALBANY...
  JEFFERSONVILLE...
  LANESVILLE AND LOTTICK CORNER...
  EDWARDSVILLE...
  CLARKSVILLE AND CEMENTVILLE...
  OAK PARK AND LOUISVILLE BOWMAN FIELD...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
133 AND 137.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 6B.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 123.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8570 3822 8560 3812 8614 3822 8618
TIME...MOT...LOC 1353Z 250DEG 43KT 3818 8606

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:05 AM EDTSpecial Weather StatementLMKMercer30 min
Oct 6, 12:26 AM EDTSpecial Weather StatementLMKAllen, Logan, Simpson44 min
Oct 6, 1:07 AM EDTSpecial Weather StatementLMKAllen, Logan, Monroe, Simpson43 min
Oct 6, 3:37 AM EDTSevere Thunderstorm WarningLMKButler, Logan28 min
Oct 6, 3:40 AM EDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 4:23 AM EDTSpecial Weather StatementLMKAdair, Russell32 min
Oct 6, 4:38 AM EDTSpecial Weather StatementLMKBarren32 min
Oct 6, 5:08 AM EDTSpecial Weather StatementLMKAdair, Metcalfe27 min
Oct 6, 8:50 AM EDTSpecial Weather StatementLMKShelby30 min
Oct 6, 10:01 AM EDTSpecial Weather StatementLMKScott29 min
Oct 6, 10:19 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby31 min
Oct 6, 10:47 AM EDTSpecial Weather StatementLMKHenry28 min
Oct 6, 11:01 AM EDTSpecial Weather StatementLMKHardin29 min
Oct 6, 11:26 AM EDTSpecial Weather StatementLMKLarue29 min
Oct 6, 11:27 AM EDTSpecial Weather StatementLMKOldham28 min
Oct 6, 2:56 PM EDTSpecial Weather StatementLMKBoyle, Marion29 min
Oct 6, 3:02 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Mercer33 min
Oct 6, 3:06 PM EDTSpecial Weather StatementLMKLarue29 min
Oct 6, 3:15 PM EDTSpecial Weather StatementLMKGreen, Taylor30 min
Oct 6, 3:23 PM EDTSpecial Weather StatementLMKEdmonson27 min
Oct 6, 3:30 PM EDTSpecial Weather StatementLMKHardin30 min
Oct 6, 3:36 PM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor29 min
Oct 6, 3:42 PM EDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 3:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue19 min
Oct 6, 3:47 PM EDTSpecial Weather StatementLMKMarion28 min
Oct 6, 4:03 PM EDTSpecial Weather StatementLMKLogan47 min
Oct 6, 4:06 PM EDTSpecial Weather StatementLMKMarion29 min
Oct 6, 4:10 PM EDTSpecial Weather StatementLMKClark30 min
Oct 6, 4:17 PM EDTSpecial Weather StatementLMKBoyle28 min
Oct 6, 4:18 PM EDTSpecial Weather StatementLMKWarren17 min
Oct 6, 4:19 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Marion31 min
Oct 6, 4:22 PM EDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor28 min
Oct 6, 4:27 PM EDTSevere Thunderstorm WarningLMKWarren28 min
Oct 6, 4:28 PM EDTSpecial Weather StatementLMKMadison32 min
Oct 6, 4:37 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison33 min
Oct 6, 4:59 PM EDTSpecial Weather StatementLMKGreen, Taylor31 min
Oct 6, 5:00 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Oct 6, 5:05 PM EDTSpecial Weather StatementLMKSimpson30 min
Oct 6, 5:07 PM EDTSpecial Weather StatementLMKFayette, Jessamine33 min
Oct 6, 5:10 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
Oct 6, 5:16 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren29 min
Oct 6, 5:30 PM EDTSpecial Weather StatementLMKHart30 min
Oct 6, 5:33 PM EDTSpecial Weather StatementLMKBarren32 min
Oct 6, 5:35 PM EDTSpecial Weather StatementLMKGarrard, Lincoln30 min
Oct 6, 5:40 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Warren30 min
Oct 6, 5:47 PM EDTSpecial Weather StatementLMKClinton33 min
Oct 6, 5:52 PM EDTSpecial Weather StatementLMKHart28 min
Oct 6, 5:57 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe28 min
Oct 6, 6:00 PM EDTSpecial Weather StatementLMKMadison30 min
Oct 6, 6:08 PM EDTSpecial Weather StatementLMKLincoln32 min
Oct 6, 6:12 PM EDTSpecial Weather StatementLMKClinton28 min
Oct 6, 6:19 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe31 min
Oct 6, 6:30 PM EDTSpecial Weather StatementLMKMetcalfe30 min
Oct 6, 6:43 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell32 min
Oct 6, 6:44 PM EDTSevere Thunderstorm WarningLMKOhio31 min
Oct 6, 6:47 PM EDTSpecial Weather StatementLMKLincoln28 min
Oct 6, 6:53 PM EDTSevere Thunderstorm WarningLMKOhio27 min
Oct 6, 7:02 PM EDTTornado WarningLMKClinton, Cumberland, Russell28 min
Oct 6, 7:17 PM EDTSevere Thunderstorm WarningLMKMeade23 min
Oct 6, 7:19 PM EDTSevere Thunderstorm WarningLMKGrayson, Ohio31 min
Oct 6, 7:21 PM EDTSpecial Weather StatementLMKAdair, Casey29 min
Oct 6, 7:42 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Oct 6, 7:49 PM EDTSpecial Weather StatementLMKGrayson31 min
Oct 6, 7:54 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart31 min
Oct 6, 7:57 PM EDTSevere Thunderstorm WarningLMKGrayson, Ohio28 min
Oct 6, 8:58 AM EDTSpecial Weather StatementLMKPerry32 min
Oct 6, 9:27 AM EDTSpecial Weather StatementLMKHarrison28 min
Oct 6, 9:59 AM EDTSpecial Weather StatementLMKCrawford31 min
Oct 6, 10:35 AM EDTSpecial Weather StatementLMKCrawford30 min
Oct 6, 11:02 AM EDTSpecial Weather StatementLMKFloyd28 min
Oct 6, 6:39 PM EDTSpecial Weather StatementLMKDubois31 min
Oct 6, 7:04 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Washington31 min
Oct 6, 7:33 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington32 min
Oct 6, 7:39 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry31 min

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.